Medical questions & health advice by board certified doctors
"What are the symptoms of Cytotec?"
Over the past three weeks my girlfriend has had stomach issues (diarrhea) on and off, and has recently showed signs of hives, sore throat, and a fever, which increased drastically by the next day. After 48 hours, the fever and stomach pain went away, and there are very few signs of the rash left. During the first day she had complained about it being hard to breathe or her chest/heart hurting. She continues to tell me that she took no medication to cause this, but being the middle of summer and having no one else in the house or at her work place being sick, I find it hard to believe that she just caught some random virus for the past two days. My question is: Does this sound like a Cytotec reaction? Or just a random virus/coincidences? I'm not aware if she was/is pregnant looking for abortion options, or just reading about abortion for the hell of it.
I recommend discussing this question with a doctor. Cytotec, or Misoprostol, is a drug that can be used to induce abortion, but it is also used for other things, including preventing ulcers or inducing labor. One of the most common side effects of Cytotec is diarrhea. Other side effects include belly pain, nausea, gas, and headaches. As with most drugs, people can also have an allergic reaction to Cytotec, which might show up as a rash or hives. That being said, the symptoms you are describing could be many other things, and that fact that she had a fever as well as a sore throat makes me think that she probably had a viral illness of some sort, rather than a bad reaction to a medication. It would be uncommon for a drug to cause all those side effects at the same time (fever, diarrhea, sore throat, hives, etc). Even though it was the middle of the summer, there are lots of viruses or other bugs that go around during each of the different seasons that can cause the symptoms you're describing. In addition, if she was having really severe symptoms, like shortness of breath, chest pain, heart hurting. I would recommend she see a doctor, whether it is her primary care doctor or the emergency room.
Need more info?See an infectious disease-specialist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.